Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 114, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 4, 2000, 4:14 PM CDT for Benton County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 4, 2000, 4:14 PM CDT (21:14 UTC)
- Expired
- May 4, 2000, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 4:20 PM CDT | Hail 0.75 | Eva, TN | Public reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062 WUUS54 KOHX 042115 SVRBNA TNC005-042200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 414 PM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BENTON COUNTY IN TENNESSEE * UNTIL 500 PM CDT * AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL BENTON COUNTY...OR ABOUT 6 MILES EAST OF CAMDEN...MOVING NORTHEAST AT 20 MPH. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:50 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 4, 2:50 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT THU MAY 4 2000 SCTD CONVECTION CURRENTLY ACROSS MIDDLE TN, WITH RUMBLES OF THUNDER AT OHX. BLV AXIS OF CONVECTION FROM WRN TN INTO SWRN MIDDLE TN AND NWRN AL IS RELATED TO WEAK 50H VORT AXIS ROTATING NWD AROUND CLOSED LOW OVER OK-AR. TWO MAIN LOW-LVL MOISTURE CHANNELS DEPICTED BY MODELS THROUGH TONIGHT. ONE LOCATED OVER LOWER MS VALLEY, AND THE OTHER COMING IN FROM THE ATLANTIC ACROSS GA AND THEN BENDING NWWD INTO MIDDLE TN. MODELS TRY AND DEVELOP A SMALL AREA OF LOW LVL LIFT AND RAIN IN THE ATANTIC CHANNEL, AND THEN LIFT IT NWWD OVERNIGHT TOWARD SERN MIDDLE TN. HOWEVER, SEE NO REASON TO GET LIFT IN THE MIDDLE OF A HIGH PRESSURE SYTEM, SO WILL IGNORE THIS PSBLTY ENTIRELY AND KEEP 1ST PD POPS LOW FOR ALL PARTS OF OUR CWA. OVERALL, CHC FOR TSTMS SHOULD UNDERGO A GENERAL DECREASE OVER THE NEXT SEVERAL DAYS AS UPPER LOW FILLS, LOW-LVL HIGH PRESSURE BUILDS WESTWARD OUT OF THE ATLANTIC, AND MID LEVELS REMAIN RELATIVELY DRY. WILL PROBABLY TREND CLOSER TO FWC MAX TEMPS FOR DAY2, SINCE 1000-850MB THICKNESSES REALLY DONT CHANGE ALL THAT MUCH. OTHERWISE, WILL KEEP MINS CLOSE TO PERSISTENCE. BNA BB 060/082/060/083 060 19232 CSV BB 057/079/057/080 057 19220 .BNA...NONE. 19
In the hours before
Local storm report, May 4, 4:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
410 PM CDT THU MAY 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0356 PM 12 NE GALLATIN TN .75 INCH HAIL
05/04/00 SUMNER PUBLIC REPORTED DIME SIZE
HAIL AT BETHPAGE.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 28 min |
| May 3, 10:26 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 49 min |
| May 4, 1:11 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 34 min |
| May 4, 1:45 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| May 4, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 34 min |
| May 4, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 55 min |
| May 4, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 53 min |
| May 4, 5:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| May 4, 5:32 PM CDT | Tornado Warning | OHX | Montgomery | 28 min |
| May 4, 6:32 PM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.